Alert archive / Maine / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 2, 2010, 4:49 PM EDT for Aroostook County, Penobscot County, Piscataquis County, Maine. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 2, 2010, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME
The radar
The Caribou radar (KCBW), 68 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:05 PM EDT | TSTM WND DMG | 6 Wnw Shin Pond, ME | SEVERAL TREES SNAPPED AND KNOCKED DOWN ALONG GRAND LAKE ROAD WEST OF HUBER ROAD. |
| Jun 2, 5:05 PM EDT | TORNADO 0 | 5 Wnw Shin Pond, ME | NWS STORM SURVEY...RADAR DATA...AND SPOTTER REPORTS INDICATE THAT A FUNNEL CLOUD DESCENDED AND CAUSED TREE DAMAGE...MAINLY AT THE TREE-TOP LEVEL. THE DAMAGE IS RATED AS EF0. SEVERAL 100 FOOT TALL AND 20 INCH DIAMETER TREES WERE SNAPPED BOTH NEAR THE BASE AND H |
| Jun 2, 5:10 PM EDT | TSTM WND DMG | 1 S Shin Pond, ME | NUMEROUS LARGE TREES DOWN FROM SHIN POND TO HAY LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- -1068 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WUUS51 KCAR 022049 SVRCAR MEC003-019-021-022130- /O.NEW.KCAR.SV.W.0013.100602T2049Z-100602T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 449 PM EDT WED JUN 2 2010 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE... THIS INCLUDES THE CITY OF PATTEN... EAST CENTRAL PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE... THIS INCLUDES THE CITY OF BAXTER ST PARK... SOUTH CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... * UNTIL 530 PM EDT * AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF BAXTER ST PARK...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHIN POND AND GRAND LAKE MATAGAMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 4634 6837 4595 6840 4602 6912 4629 6904 TIME...MOT...LOC 2049Z 269DEG 26KT 4619 6892 $$ BLOOMER
2 follow-up statements
133 WWUS51 KCAR 022109 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 509 PM EDT WED JUN 2 2010 MEC003-022119- /O.CAN.KCAR.SV.W.0013.000000T0000Z-100602T2130Z/ AROOSTOOK ME- 509 PM EDT WED JUN 2 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AROOSTOOK COUNTY IS CANCELLED... PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4626 6878 4629 6844 4595 6844 4602 6902 TIME...MOT...LOC 2109Z 269DEG 26KT 4619 6871 $$ MEC019-021-022130- /O.CON.KCAR.SV.W.0013.000000T0000Z-100602T2130Z/ PISCATAQUIS ME-PENOBSCOT ME- 509 PM EDT WED JUN 2 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR NORTH CENTRAL PENOBSCOT AND EAST CENTRAL PISCATAQUIS COUNTIES... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR GRAND LAKE MATAGAMON...OR 16 MILES NORTHEAST OF BAXTER ST PARK...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHIN POND AND PATTEN PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 4626 6878 4629 6844 4595 6844 4602 6902 TIME...MOT...LOC 2109Z 269DEG 26KT 4619 6871 $$ BLOOMER
535 WWUS51 KCAR 022127 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 527 PM EDT WED JUN 2 2010 MEC019-021-022136- /O.EXP.KCAR.SV.W.0013.000000T0000Z-100602T2130Z/ PISCATAQUIS ME-PENOBSCOT ME- 527 PM EDT WED JUN 2 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PENOBSCOT AND EAST CENTRAL PISCATAQUIS COUNTIES WILL EXPIRE AT 530 PM EDT... STRONG TO SEVERE THUNDERSTORMS THAT HAVE SHOWN ROTATION ARE MOVING EAST AND PULLING OUT OF THE AREA. PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4626 6878 4629 6844 4595 6844 4602 6902 TIME...MOT...LOC 2126Z 286DEG 20KT 4611 6866 $$ HEWITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:08 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 2, 3:08 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 308 PM EDT WED JUN 2 2010 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH NORTHERN MAINE THIS EVENING THEN IT IS EXPECTED TO STALL ACROSS THE CENTRAL PORTIONS OF THE STATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT...WITH STEADY RAIN A GOOD BET FOR FOR THURSDAY AS A WAVE OF LOW PRESSURE MOVES EAST ALONG THE FRONT ALONG THE DOWNEAST COAST. WEAK HIGH PRESSURE WILL PROVIDE SOME CLEARING ON FRIDAY AFTER MORNING FOG...WITH THE NEXT LOW FROM THE GREAT LAKES BRINGING THE NEXT CHANCE OF GENERAL RAINFALL TO THE REGION LATE SATURDAY INTO SATURDAY NIGHT.&& .NEAR TERM /THROUGH SATURDAY/... A COLD FRONT WILL MOVE INTO CENTRAL MAINE TONIGHT THEN STALL OUT. A LOW PRESSURE SYSTEM THAT WAS OVER THE NRN GREAT LAKES WILL THEN TRACK EAST ALONG THE STALLED FRONTAL BOUNDRY BRINGING SHOWER...TSTMS AND HEAVY RAINFALL TO THE REGION. AN INCH TO AN INCH AND A HALF OF RAIN WILL FALL ACROSS THE CENTRAL PORTIONS OF THE CWA WITH SMALLER AMOUNT TO THE NORTH AND SOUTH OF CENTRAL ME. THIS LOW WILL MV INTO NEW BRUNSWICK BTWN 00Z AND 06Z FRI. HIGHER PRESS WILL BUILD IN BEHIND THE LOW. LOADED GFS QPF WITH SOME HAND ADJUSTMENTS ACROSS CNTRL ME THROUGH 00Z FRI. LOADED A BLENDED GFS/NAM THORUGH END OF THE PERIOD. GFS POPS THROUGH FRI BLENDED GFS/NAM THROUGH END OF PERIOD. BLENDED GFS/NAM/MOS FOR SKY/WND. FOR GUSTS ADDED 20 PERCENT OVR WATER...15 PERCENT OVR LAND. MATCH GUIDANCE FOR MAX/MIN THROUGH 00Z FRI GFS/NAM BLEND THROUGH END OF THE PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A LOW PRESS SYSTEM WILL BE CNTRD OVR CNTRL ME AT THE START OF THE PERIOD. THIS LOW WILL TRACK INTO THE WRN CANADIAN MARITIMES AFT 12Z SUN. HIGHER PRESS WILL BUILD INTO THE AREA SUN...HOWEVER WILL BE SHORT LIVED AS A UPPER LEVEL LOW WILL BRING A TROUGH THROUGH THE AREA SUN EVENING. UNSETTLED WEATHER WILL CONTINUE THROUGH 12Z WED WHEN THE UPPER LEVEL LOW FINALY SHIFT EAST. A HIGH PRESS RIDGE WILL BUILD IN BRIEFLY...GIVING WAY TO ANOTHER LOW THAT WILL MOVE UP THE EASTERN SEABOARD INTO THE CAPE COD AREA BY THE END OF THE PERIOD. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS TODAY WILL GIVEWAY TO IFR CONDITIONS LATE THIS AFTERNOON IN SHOWERS AND THUNDERSTORMS. IFR CONDTIONS WILL CONTINUE TOMORROW AS A COLD FRONT THAT MOVE THROUGH NRN ME OVRNGT STALLS ACROSS CNTRL ME. CONTINUOUS PCPN WITH INBEDED SHWRS WILL PERSIST THROUGH THE DAY TOMORROW. WITH GRADUAL CLEARING OVRNGT TOMORROW NIGHT. VFR COND WILL RETURN TO ALL SITES BY FRI MORNING...THEN FALL BACK TO IFR BY EARLY SATURDAY MORNING THROUGH THE END OF THE PERIOD. && .MARINE... AN SCA MAY BE REQUIRED FOR SEAS THRUS MORNING THROUGH FRI MORNING. WINDS WILL REMAIN BELOW 25 KTS THROUGH SAT AFTERNOON. A GENERAL SCA MAYBE REQUIRED SAT EVENING INTO SUN AFTERNOON. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...NORTON SHORT TERM...NORTON LONG TERM...NORTON AVIATION...NORTON MARINE...NORTON/NORTON
Hazardous weather outlook, Jun 2, 2:40 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 240 PM EDT WED JUN 2 2010 MEZ001>006-031845- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 240 PM EDT WED JUN 2 2010 AN APPROACHING COLD FRONT WILL BRING THE THREAT OF SEVERE THUNDERSTORMS TO NORTHERN MAINE LATE THIS AFTERNOON INTO THIS EVENING. AT THIS TIME GUSTY WINDS APPEARS TO BE THE BIGGEST THREAT...HOWEVER THERE MAYBE HAIL AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ010-011-015>017-029>032-031845- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 240 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-070-031845- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO 40 NM- 240 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:01 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot | 29 min |
| Jun 2, 5:24 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot | 36 min |
| Jun 2, 5:42 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 48 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.